MAUDE Adverse Event Report: ARTHREX, INC. FRAC PLT SCRW LOC. CANC. 4.0X34MM TI; PLATE, FIXATION, BONE

ARTHREX, INC. FRAC PLT SCRW LOC. CANC. 4.0X34MM TI; PLATE, FIXATION, BONE
Model Number FRAC PLT SCRW LOC. CANC. 4.0X34MM TI
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device tip was left in the patient and the remaining portion of the device was reported to have been discarded at the facility.Therefore, the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a proximal suture plate removal procedure, as the surgeon went to remove the screws, the screw tips on each screw became detached and remained in the far cortex of the patient¿s humerus.The surgeon did not attempt to retrieve the tips and no extra surgery is scheduled to remove the tips either.The patient condition was stable.Hardware removed: ar-14003, ar-14128nl, ar-14124nl, ar-14242, ar-14240, ar-14236, ar-14234, ar-14126.Additional information provided 7/27/2018: the removal surgery date was (b)(6) 2018.The original surgery (first implanted date) is (b)(6) 2017.The screws and plate were removed as the one was healed.The implantation of the plate and screws was temporary.All explanted screws were discarded.

Brand Name
FRAC PLT SCRW LOC. CANC. 4.0X34MM TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7738765
Report Number1220246-2018-00587
Device Sequence Number16404036
Product Code HRS
UDI-Device Identifier00888867017368
UDI-Public00888867017368
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K041965
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFRAC PLT SCRW LOC. CANC. 4.0X34MM TI
Device Catalogue NumberAR-14234
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;